MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX352T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation results will be be provided in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx352t) was implanted during a procedure.According to the complainant, the shunt system was believed to be not adjustable in the patients head.The patient underwent a revision procedure on (b)(6) 2021.The complainant device should be send to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 105 cm.Weight: (b)(6).Gender: male.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® 2.0 shunt system was manufactured by a qualified employee on may 2020.Deviations during assembly did not occur.The product was finally tested as article fx352t and released for packaging and sterilization and was sterilized by miethke.The progav® 2.0 has an adjustable pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5ml/h or 50 ml/h at set pressures of 0, 5, 10, 15and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 5 cmh2o in accordance with the specification.The shuntassistant® has a fixed pressure of 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5ml/h or 50m/h at a fixed pressure of 20 cmh2o, and were found to meet range of tolerances.All tested parameters were assessed according to specifications.Visual inspection the following observations were made during the visual inspection: - tissue residues on the returned product, but no visible obvious damages.Permeability test the test showed that the progav® 2.0 shunt system is permeable.Adjustability test the progav® 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test the braking force of the progav® 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product after dismantling of the valve, some deposits were found in progav® 2.0.Results based on our investigation results, we cannot determine any adjustment difficulties of the valve.However, we assume that the significant deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.
 
Event or Problem Description
Investigation is done.

Brand Name
PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12651614
Report Number3004721439-2021-00282
Device Sequence Number16494371
Product Code JXG
UDI-Device Identifier04041906140014
UDI-Public4041906140014
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberFX352T
Device Catalogue NumberFX352T
Device Lot Number20047974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale
Patient Weight50 KG